MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 10/14/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2009) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).Additional supplemental emdr's were submitted to represent the ventralex mesh (device 1), composix kugel mesh (device 3) and ventrio mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of two ventralex mesh (device 1 and 2).Per op notes, "two ventralex mesh (device 1 and 2) were placed to the abdominal wall using prolene sutures." (b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device 3).Per op notes, "midline incisional scar was incised.A composix kugel mesh (device 3) was placed to the intraperitoneal space using prolene sutures." (note: the previously placed ventralex mesh (device 1 and 2) were not seen during this procedure).(b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device 4).Per op notes, "the previous midline scar was incised.A ventrio patch (device 4) was placed to the intraperitoneal space using prolene sutures." (note: the previously placed ventralex mesh (device 1 and 2) and a composix kugel mesh (device 3) were not seen during this procedure).(b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with removal of all the mesh (device 1, 2, 3, 4) and implant of ventralight st mesh using echo ps (device 5).Per op notes, "adhesions were then dissected down after the intraabdominal wall.The patient was noted to have a piece of mesh in the midline region with the anterior abdominal wall, it had been contracted and crumpled up into a ball.The mesh (device 1, 2, 3, 4) were removed and a ventralight st mesh using echo ps (device 5) was placed to the abdominal wall using tacks.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24266207
Report Number1213643-2026-00083
Device Sequence Number10725968
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)140328(10)HUTB1468
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number0010303
Device Lot NumberHUTB1468
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale